You have already received some very good solid advice. I think the most important thing to remember is that Prozac can be stimulating as part of its effect as an antidepressant and probably accounts for your anxiety.
It's possible, but at this point, three drugs, three sets of problems, so no way to tell. It doesn't sound like a particularly harsh withdrawal if it is one, but it does have that classic Paxil ring to it. At this point, just keep going with the program you're on, and Prozac at any rate might solve any withdrawal problems since it's in the same class of drug and is often used for Paxil withdrawal, but next time take it slowly and one at a time so you'll learn what works and what doesn't.
Well, I tried comming off of the (generic) Remeron agian and within 48 hours had some serious anxiety. I'm still on 20mg's Prozac (little over 3 weeks now) I see my doc on Monday, but am really uncomfortable right now. I actually went back on Remeron last evening to get a least a little rest. My doctor told me after a couple of weeks on Prozac I could just stop taking the Remeron as it doesn't generally have any serious withdrawl side effects. I've only been on the Remeron for about 1 1/2 months. Again, I wonder if it's still the activating effect from the Prozac or withdrawl from the Remeron? Anyone have anixiety related problems coming off of this drug?
Hello, so are you suggesting that I still might be having Paxil withdrawls?
I was tapering off of the Paxil when I started taking the Remeron. I have been off of Paxil now for a little over a month (I had been on it for quite a few years but just on 10mg's for the last year and 1/2) and started Prozac about 13 days ago. My hope is that once my body adjusts to the Prozac ,I'll get off of the Remeron(generic)
I do remember the first time I was on Prozac that it made me very jittery, especially in the morning for about a month. I believe that's why my doctor has kept me on the Remeron..."to bridge the gap between the two meds" as she put it.
Remeron is extremely sedating, while prozac can be stimulating, and you could still be in withdrawal as well -- you don't know because you went on another medication instead of slowly tapering and letting the withdrawal play itself out. Taking another class of medication might mitigate the feelings of withdrawal, but doesn't do anything physiologically to stop them. Obsessive thoughts is a classic side effect of Paxil, and of its withdrawal as well.
That seems like a reasonable thing to do. I hope you start to feel better soon too.
When the doctor is available he will answer posts and hopefully you'll find his response and reassurance helpful.
Thanks for your response,
That is my gut feeling that it is the effects of my body getting use to the Prozac. The first time I was on it I was pretty depressed and I had never been on an antidepressant before. I believe the symptons lasted about a month.. I'm going to go back up to the original dose of 15mg tonight. That dose seemed to keep the side effects at bay. My hope is that when I go back to see my Doc in a couple of weeks I'll feel better and be able to get of the Remeron and my body will have adjusted to the Prozac
I don't have the answer but it almost sounds as though you have answered your own question in that side-effects from prozac could be responsible.
Do you remember roughly how long it took to adjust to prozac last time?
I don't typically respond so much to the medication questions because medications can be complex and are best left to those with some knowledge or experience about them.
It sounds like your doctor is managing the drug transitions well.
I hope you get your answer and that the obsessive thoughts become less impacting.